MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT CAGE DIAM 18 X 25MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

STRYKER SPINE-US VLIFT CAGE DIAM 18 X 25MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 48291825
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during insertion of a vlift cage, the cage and the vlift extension began "dismantling" intra-operatively.Surgery was successfully completed with non-stryker devices and a two hour delay.This report will capture the cage.
 
Additional Manufacturer Narrative
Visual analysis: the end caps were found attached to the cage on both sides.They were disassembled with the endcap remover.Deformation was noticed on the prongs of the extension.No deformation/damage was noticed on the cage.Functional analysis: the cage was able to screw out to expand and screw in to collapse without any issues.The extension was aligned with the cage body and the press fit was confirmed as indicated in the surgical technique.The event is related to in vivo performance and in vivo functionality cannot be duplicated.Dimensional analysis was performed on the cage and the extension with a caliper.The inner diameter confirms with the drawing.There is a difference in the outer diameter of 0.01 (mm) however this does not indicate nonconformity.The extension was impacted in vivo therefore dimensions were altered.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: extension is press fit onto both ends of the vlift implant to build a longer implant construct when necessary.A mallet may be used to assemble the extension.The vlift implant contains a pre-assembled locking screw, which is locked with the screwdriver to secure the implant height after distraction.The screwdriver is placed into the head of the locking screw in situ, which is then turned (backed-out) two full turns counterclockwise to lock the distraction mechanism in place.When removing the angled end caps, insert the shortest end of the end cap into the end cap remover.Extension can be removed by hand.The implants were inspected prior to the surgery and no visible damage was identified.The implants were new prior to surgery and never used; the user was experienced with the system.The cage functioned as expected outside patient's body, however in vivo functionality cannot be duplicated.The cause of the reported event cannot be determined conclusively.Per inspection, returned implants confirm to design specification.Factors that may have contributed to difficult assembly: cage damaged during impaction, patient's anatomy, tight disc space, poor visualization.
 
Event or Problem Description

Brand Name
VLIFT CAGE DIAM 18 X 25MM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10950611
Report Number0009617544-2020-00206
Device Sequence Number19509546
Product Code MQP
UDI-Device Identifier04546540557810
UDI-Public04546540557810
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48291825
Device Catalogue Number48291825
Device Lot Number198856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR